Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

What causes bloodshot eyes along with pressure behind the eyes?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 1416 Questions
Question
I am an 80 year old male and I have had a blood shot condition first in the right eye and now the same thing in my left eye. I do feel some pressure behind the eye. My vision doesn't seem to be effected. I do wear corrective lens. The condition lasted for about a week in my right eye and now it just started in my left eye. There in no discharge from the eye.
Fri, 11 May 2018 in Vision and Eye Disorders
 
 
Answered by Dr. Saddiq Ulabidin 1 hour later
Brief Answer:
Need slit lamp examination and intraorbital pressures measurements

Detailed Answer:
Hi! Welcome to Healthcaremagic. Thanks for sharing your concerns with us. We will try to help you in best way possible. First of all it's sad to know what you had been going through lately.

Based on the history you have shared, the blood may be due to vitreous hemorrhage however retina has small blood vessels which can also burst due to multiple reasons and cause flame shapped hemorrhage but since vision is unaffected and the condition is painful, after a slit lamp examination an estimation of intraorbital pressures as it can also lead to such painful eyes and that of course needs an opthalmologist review.

I would suggest not to use contact lenses for the time being and rinse eyes with cold water repeatedly. Using OTC analgesics like acetaminophen will also help.

Pouring artificial tears drops to avoid dry eyes as that can aggravate the symptoms is preferred. Over usage of screens like computer monitors etc should be avoided.

Wishing you a speedy recovery. Hope this has answered your question. If you have any more questions please feel free to ask. Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor